I have suffered with mild depression and severe GAD and SA for 2 years. Doctor has prescribed me 75mg venlafaxine. I'm on Day 6. I have no motivation what so ever I have been laying on the sofa all week. Day 1 dry mouth and loss of appetite, I now have my appetite back and dry mouth has gone. I was very tired on day 2,3,4,5 just slept a lot. Today I've woke up ok but just no motivation, feel flat, emotionless, probably another day on the sofa with my duvet, will this pass because I obviously can't do this everyday I need some energy.
Added 18 Sep 2015:
I can feel myself getting drowsy and tired again and I'm going to fall asleep again now.
Added 18 Sep 2015:
I just managed to go to the shops, I was standing in a que I felt really anxious more then I did before starting venlafaxine why is this. . Is this normal and how long till my anxiety gets better.
It takes a couple of weeks to adjust to this type med and another couple of weeks for it to really "kick-in". The sleepiness should really subside as your symptoms are more under control. You can take this med before bed if that helps some. Just take at about the same time everyday.
Jade1990 Your about half way through the hardest part after that it can take upto 6 weeks to reach the blood level and you get the full benifit of the medication. And don't have all these problems Now that your down to motivation try with all you got to get off the couch and walk outside get a change of view.Anything I know its hard but even try to walk down the sidewalk a few houses and back when you feel that your about to fall asleep again. But it's not all bad you should be feeling better and better the hardest part is getting through the fist few weeks and side effects. Your on your way to feeling better stay positive my friend.
18 Sep 2015
Jade So sorry to hear your having a hard time and I totally get it.
I am right there with you only it's from another medication but I have been on Effexor before, I had to stop because it have me the worst headaches I have ever had !! As far as the flat, emotionless, tired feelings I can empathize with you and I know sometimes it takes every ounce of energy you don't have to get off that sofa and move around because it does me to but is you could just get up and wash your face, make sure your not in your PJ's all day, at least try to put a t shirt and shorts on and brush your hair then just walk to your mailbox and back and then if you could eat a little, even of it's a piece of toast and then if you wanna lay back down ok but try to make a deal with yourself that you will at least try to do that much today and don't worry about anything else !! I find that if I can set a little goal just small like changing out of my PJ's and brushing my teeth I do a little better. Now I am totally assuming that you are like me when I get this way and I just stay on the sofa and I won't even get dressed or wash my face, you may not be, you may have showered and all those things already and if so then awesome for you girl !!! Don't best yourself up if you feel tired then sleep !! It's ok, your allowed to sleep ;-)
3 Nov 2015
You should probably make an appointment to see your doctor. They often need to experiment with dosage. I started out on 75MG but turns out 150MG is what I need to feel right. I am also taking Clonazepam for the anxiety. The combination seems to really work well for me. I can sleep at night, which lets me exercise, work and take care of my family during the day. The slight loss of appetite (combined with the exercise I think) has helped me drop 10 lbs which improved my mood all by itself. I still have the dry mouth (I just treat that with lots of water and gum) and the stuffy nose a bit in the morning so I blow it. Not that big. My worst is the sexual dysfunction I am finally feeling better, and looking better and now I can't have an orgasm, super..
Jade1990; I had just about the same problems as yours,And yes this is normal for the first 7 to 14 days for a lot of people then it lets up. The medication takes from 6 to 8 weeks to reach the full blood level where you should feel much better if this is the medication for you and your on a low starting dose most the time the doctor well increase it as your system get used to it and you don't have near the side effects. So try to hang in there it is a good sign that many of the side effects are starting to go away.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.